Mathematical Research Letters

Volume 24 (2017)

Number 2

Group actions on spheres with rank one prime power isotropy

Pages: 379 – 400

DOI: http://dx.doi.org/10.4310/MRL.2017.v24.n2.a6

Authors

Ian Hambleton (Department of Mathematics & Statistics, McMaster University, Hamilton, Ontario, Canada)

Ergün Yalçin (Department of Mathematics, Bilkent University, Bilkent, Ankara, Turkey)

Abstract

We show that a rank two finite group $G$ admits a finite $G$-$\mathrm{CW}$-complex $X \simeq S_n$ with rank one prime power isotropy if and only if $G$ does not $p^{\prime}$-involve $\mathrm{Qd}(p)$ for any odd prime $p$. This follows from a more general theorem which allows us to construct a finite $G$-$\mathrm{CW}$-complex by gluing together a given $G$-invariant family of representations defined on the Sylow subgroups of $G$.

Full Text (PDF format)

Research partially supported by NSERC Discovery Grant A4000. The second author was also partially supported by the Scientific and Technological Research Council of Turkey (TÜBİTAK) through the research program BİDEB-2219.

Received 6 April 2015

Published 24 July 2017